Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 15, 2016, 5:58 PM CDT for 4 counties in Iowa. It was in force for 47 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2016, 5:58 PM CDT (22:58 UTC)
- Expired
- Mar 15, 2016, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Des Moines County, IA, Henry County, IA, Louisa County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 80 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 6:09 PM CDT | HAIL 0.88 | Winfield, IA | VIA SOCIAL MEDIA.REPORT WAS DELAYED |
| Mar 15, 6:24 PM CDT | HAIL 1.75 | 1 N Grandview, IA | |
| Mar 15, 6:27 PM CDT | HAIL 0.75 | 4 Nne Wapello, IA | |
| Mar 15, 6:30 PM CDT | HAIL 1 | Ne Grandview, IA | |
| Mar 15, 6:30 PM CDT | HAIL 1 | N Wapello, IA | |
| Mar 15, 6:33 PM CDT | HAIL 2.5 | 2 Sse Davenport, IA | REPORT WAS DELAYED. HAIL REPORTED UP TO THE SIZE OF TENNIS BALLS. NUMEROUS CARS WITH DENTS AND WINDOWS BROKEN OUT AT GENERATION STATION. |
| Mar 15, 6:33 PM CDT | HAIL 2.5 | 3 Se Fruitland, IA | REPORT WAS DELAYED. HAIL REPORTED UP TO THE SIZE OF TENNIS BALLS. NUMEROUS CARS WITH DENTS AND WINDOWS BROKEN OUT AT GENERATION STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
070
WUUS53 KDVN 152258
SVRDVN
IAC057-087-115-183-152345-
/O.NEW.KDVN.SV.W.0003.160315T2258Z-160315T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 PM CDT TUE MAR 15 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HENRY COUNTY IN SOUTHEASTERN IOWA...
LOUISA COUNTY IN SOUTHEASTERN IOWA...
NORTHWESTERN DES MOINES COUNTY IN SOUTHEASTERN IOWA...
SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEASTERN IOWA...
* UNTIL 645 PM CDT
* AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLDS...OR 8
MILES NORTH OF MOUNT PLEASANT...MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...WAPELLO...COLUMBUS JUNCTION...WINFIELD...WAYLAND...
MORNING SUN...GRANDVIEW...COLUMBUS CITY...LETTS...CRAWFORDSVILLE...OLDS...
ROME...WESTWOOD...MOUNT UNION...COTTER...TOOLESBORO...WYMAN...FREDONIA...
FLAMING PRAIRIE PARK AND VIRGINIA GROVE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ILLINOIS AND SOUTHEASTERN IOWA.
LAT...LON 4111 9172 4116 9163 4122 9157 4135 9137
4134 9137 4133 9109 4132 9107 4125 9111
4124 9111 4117 9104 4116 9100 4113 9098
4102 9127 4101 9137 4092 9168 4103 9172
TIME...MOT...LOC 2258Z 232DEG 43KT 4108 9158
HAIL...1.00IN
WIND...<50MPH
$$
GIBBS2 follow-up statements
978
WWUS53 KDVN 152313 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
613 PM CDT TUE MAR 15 2016
IAC057-087-115-183-152345-
/O.CON.KDVN.SV.W.0003.000000T0000Z-160315T2345Z/
HENRY IA-LOUISA IA-DES MOINES IA-WASHINGTON IA-
613 PM CDT TUE MAR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN HENRY...LOUISA...NORTHWESTERN DES MOINES AND
SOUTHEASTERN WASHINGTON COUNTIES...
AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WYMAN...OR NEAR
COLUMBUS JUNCTION...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WAPELLO AND GRANDVIEW AROUND 625 PM CDT.
LETTS AROUND 630 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MARSH...
CAIRO...NOBLE...ELRICK JUNCTION...FREDONIA...FLAMING PRAIRIE PARK...
YARMOUTH...GARLAND...VIRGINIA GROVE RECREATION AREA AND SNIVELY ACCESS
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ILLINOIS AND SOUTHEASTERN IOWA.
LAT...LON 4114 9159 4116 9163 4122 9157 4135 9137
4134 9137 4133 9109 4132 9107 4125 9111
4124 9111 4117 9104 4116 9100 4113 9098
4102 9127 4101 9137 4103 9149 4110 9154
TIME...MOT...LOC 2312Z 232DEG 43KT 4119 9139
HAIL...1.00IN
WIND...60MPH
$$588
WWUS53 KDVN 152339
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT TUE MAR 15 2016
IAC057-087-115-183-152348-
/O.EXP.KDVN.SV.W.0003.000000T0000Z-160315T2345Z/
HENRY IA-LOUISA IA-DES MOINES IA-WASHINGTON IA-
639 PM CDT TUE MAR 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY...LOUISA...
NORTHWESTERN DES MOINES AND SOUTHEASTERN WASHINGTON COUNTIES WILL
EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ILLINOIS AND SOUTHEASTERN IOWA.
LAT...LON 4114 9159 4116 9163 4122 9157 4135 9137
4134 9137 4133 9109 4132 9107 4125 9111
4124 9111 4117 9104 4116 9100 4113 9098
4102 9127 4101 9137 4103 9149 4110 9154
TIME...MOT...LOC 2336Z 232DEG 43KT 4119 9139
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:09 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 15, 3:09 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT TUE MAR 15 2016
.SYNOPSIS...
ISSUED AT 237 PM CDT TUE MAR 15 2016
SYNOPSIS...STRONG 130 KT 300MB JET STREAK ACROSS THE CENTRAL PLAINS
INTO THE SOUTHERN MIDWEST IS CARVING OUT A DEEP NEGATIVELY TILTED
TROUGH THE CENTRAL U.S. THIS FEATURE WILL RESULT IN EXTREME UPPER
LEVEL DIVERGENCE OVER THE WESTERN GREAT LAKES/UPPER MISSISSIPPI
VALLEY REGION LATE THIS AFTN AND THIS EVENING. SFC PRESSURE WILL
FOLLOW ACCORDINGLY...RAPIDLY FALLING TO NEAR 987 MB AS THE LOW MOVES
INTO SOUTH-CENTRAL WISCONSIN. BEFORE THIS HAPPENS...WIDESPREAD
THUNDERSTORMS WILL IMPACT EASTERN IOWA/WESTERN ILLINOIS/AND NE
MISSOURI SOME OF WHICH WILL REACH SEVERE LEVELS. PLEASE READ THE
FOLLOWING SECTION FOR MORE DETAILS.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 237 PM CDT TUE MAR 15 2016
LATE THIS AFTERNOON AND THIS EVENING...SPC HAS AN ENHANCED RISK FOR
SEVERE STORMS FOR PARTS IOWA/ILLINOIS/AND MISSOURI
INTENSIFYING LOW PRESSURE SYSTEM TRACKING FROM NE MISSOURI THROUGH
WESTERN ILLINOIS AND ATTENDANT WARM/COLD FRONTS WILL BRING
WIDESPREAD THUNDERSTORMS TO EASTERN IOWA/WESTERN ILLINOIS/AND NE
MISSOURI.
BASED ON ENVIRONMENTAL PARAMETERS...SOME OF THE STORMS THAT FORM ARE
EXPECTED TO REACH SEVERE LEVELS....MUCAPE 1000-2000 J/KG...0-6 KM
SHEAR NEAR 55 KTS...LOCALIZED AREAS OF 0-1 KM SHEAR OVER 20 KTS AND
0-1 KM SRH OVER 200-250 M2/S2...AND SFC DEWPOINTS IN THE UPPER 50S
TO POSSIBLY LOWER 60S PRODUCING LOW LCLS. 12Z 4KM NAM 0-1 KM EHI
FIELD HIGHLIGHTS AREAS ALONG AND SOUTH OF HIGHWAY 30 FOR BEST SEVERE
POTENTIAL...WITHIN THIS AREA...THE GREATEST THREAT FOR ISOLATED
TORNADOES IS IN THE COUNTIES ALONG AND SOUTH OF I-80.
FORECAST 1-HR UPDRAFT HELICITY VALUES FROM VARIOUS HI-RES MODELS
ALSO SHOW HIGHEST TORNADO POTENTIAL OVER SE THIRD OF THE DVN CWA
ROUGHLY FROM FAIRFIELD IOWA TOWARD THE QUAD CITIES TO STERLING
ILLINOIS AND POINTS TO THE SOUTH.
TIMING...STORMS ARE FORECAST TO FORM OVER THE SOUTHWEST CWA BETWEEN
3-4 PM CDT THEN QUICKLY MOVE TOWARD THE ENE...EXITING THE EASTERN
FORECAST AREA AROUND 9-10 PM CDT.
TONIGHT...BEHIND THE COLD FRONT RAIN SHOWERS WILL HANG ON THE
LONGEST OVER THE NORTHERN CWA. THE MAIN STORY WILL BE STRONG
WESTERLY WINDS...GUSTING OVER 40 MPH BY EARLY WEDNESDAY MORNING.
WIND GUSTS WILL INCREASE AS BOUNDARY LAYER MIXING BECOMES
IMPRESSIVELY DEEP THROUGH WED MORNING INTO THE AFTN. SEE NEXT
SECTION FOR MORE DETAILS REGARDING HIGH WIND POTENTIAL OVER PORTIONS
OF THE DVN FORECAST AREA. UTTECH
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 237 PM CDT TUE MAR 15 2016
WILL UPGRADE THE HIGH WIND WATCH TO A WARNING BUT STARTING A BIT
LATER TONIGHT TOWARD 3-4 AM FOR INITIAL ISALLOBARIC SURGE BEHIND
DEEPENING CYCLONE GENERALLY ALONG AND NORTH OF HWY 30. SOME
GRAVITY WAVE ENHANCEMENT BEHIND DEEPENING CYCLONE IN WI AS WELL. THEN
EXPECT A RE-SURGE BY MID WED MORNING WITH DIURNAL MIXING SURGE
INTO SUCH STRONG WIND FIELDS ALOFT. THERE MAY BE SOME
DIFFERENTIAL HEATING GUST ENHANCEMENT ALONG EDGE OF WRAP-AROUND
STRATOCU AND EMBEDDED RAIN. THUS SUSTAINED 30 TO 40+ MPH AND GUSTS
TO 60 MPH LOOK ON TRACK FOR THESE AREAS...SIMILAR TO THE HIGH WIND
EVENT ABOUT A MONTH AGO. THE REST OF THE CWA WILL GO WITH A WIND
ADVISORY...HIGHER END ADVISORY AT THAT ALONG THE I80 CORRIDOR JUST
SOUTH OF THE WARNING AREA. CAN/T RULE OUT AN EXPANSION OF THE
WARNING TO THE SOUTH AFTER MID CREW ASSESSES ONE LAST RUN AND
WATCHES UPSTREAM TRENDS...OR A TIME BUMP UP IN THE NORTHWESTERN
FCST AREA. FIRE THREAT DISCUSSION BELOW.
THEN LIKE THE 12Z ECMWF WITH SUCH A DRY SUBSIDING SLOT TAKING
OVER THE AREA FOR MAINLY DRY AND CONTINUED WINDY CONDITIONS INTO
THU MORNING. SOME SPOTTY INSTABILITY RAIN SHOWERS THU AFTERNOON
POSSIBLE ESPECIALLY NORTH OF I80. IF ACTIVITY LINGERS INTO THE
EVENING LONG ENOUGH...THE RAIN MAY MIX WITH SNOW IN THE NORTH.
QUICK LOOK AT THE LONGER RANGE...COOLER REGIME INTO THE WEEKEND
WITH AN UPPER LOW DRIFTING ACRS THE AREA FOR A SCTRD COOL BASED
SHOWER CHC FRI NIGHT INTO SAT. MAY BE SOME PRECIP TYPE ISSUES
WITH THESE WITH SUCH COOL AIR ALOFT ESPECIALLY FRI NIGHT INTO SAT
MORNING...AND AGAIN SAT NIGHT.
AFTER A PASSING RIDGE WHICH WILL PROVIDE FAIR WX SUNDAY INTO
MON...GATHERING RETURN FLOW AND AN APPROACHING SYSTEM MAY BRING
THE NEXT ROUND OF UNSETTLED WEATHER A WEEK FROM NOW FOR NEXT TUE
OR INTO WED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1229 PM CDT TUE MAR 15 2016
TWO PRIMARY THREATS IN THIS TAF PERIOD...
WIDESPREAD THUNDERSTORMS LATE THIS AFTN THROUGH THIS
EVENING...MAINLY BETWEEN 3 PM TO 9 PM CDT. SOME OF THE STORMS
COULD REACH SEVERE LEVELS WITH LARGE HAIL...STRONG WINDS...AND
ISOLATED TORNADOES. IFR CAN BE EXPECTED DURING THIS TIME WITH
BRIEF PERIODS OF LIFR FOR CIGS OR VSBYS.
LATE TONIGHT THROUGH WED MORNING...STRONG WEST WINDS WILL INCREASE
AND GUST UP TO 45 KTS...ESPECIALLY AFTER 12Z/WED. WIND GUSTS WILL
LIKELY INCREASE FURTHER BY EARLY WED AFTN POSSIBLY UP NEAR 50 KTS.
UTTECH
&&
.FIRE WEATHER...
ISSUED AT 237 PM CDT TUE MAR 15 2016
WITH SUCH STRONG WINDS...SEASONABLY MILD TEMPS AND PLENTY OF
DRIED VEGETATION...THE GRASSLAND FIRE DANGER INDEX/GFDI/ CLIMBS
INTO THE VERY HIGH TO EXTREME CATEGORY BY WED AFTERNOON ACRS MUCH
OF THE AREA. NORMALLY WOULD GO WITH A RED FLAG WARNING WITH SUCH
HIGH/WIDESPREAD VALUES FOR EXTREME FIRE DANGER TOMORROW...BUT THE
SAVING GRACE IS THAT RELATIVE HUMIDITY VALUES DON/T DRY OUT ENOUGH
BELOW 30 PERCENT OR INTO THE 20S FOR MORE OF AN EXPLOSIVE FIRE
THREAT. PLUS THE TERRAIN MAY BE SOAKED BY ROUNDS OF RAIN THIS
AFTERNOON AND TONIGHT. THUS THESE FACTORS MAKE FOR A LOWER CHC FOR
A FIRE TO START. BUT THE WINDS WILL HAVE SOME DRYING EFFECT...AND
IF A FIRE WAS ABLE TO GET GOING SOMEHOW...THE THREAT WOULD BE
RAPID SPREAD POTENTIAL IN HIGHER DRIED GRASSES/BRUSH. THUS FOR
NOW HAVE INCLUDED THIS FIRE SPREAD THREAT IN THE WIND HEADLINE
PRODUCTS...AS WELL AS THE HWO FOR NOW AND WILL REVISIT ON
WEDNESDAY. ..12..
&&
.HYDROLOGY...
ISSUED AT 237 PM CDT TUE MAR 15 2016
FORECAST RAINFALL IS DRIVING RISING RIVER FORECASTS OVER THE NEXT
FEW DAYS FOR SOME AREA RIVERS. RAINFALL AMOUNTS OF 0.75 TO 1.75
INCHES ARE POSSIBLE ACROSS MUCH OF THE AREA, ESPECIALLY WHERE
STRONGER THUNDERSTORMS PASS, HOWEVER THE CONFIDENCE IN THESE AMOUNTS
BEING WIDESPREAD IS NOT HIGH AT THIS TIME. THE LOWER END OF THE
WAPSIPINICON RIVER HAS THE POTENTIAL TO RISE ABOVE FLOOD STAGE,
PARTICULARLY AT THE DE WITT GAGE. ALSO, WITH HEAVIER RAINS EXPECTED
OVER WISCONSIN AND MINNESOTA CONSIDERABLE RISES ALONG THE
MISSISSIPPI RIVER ARE FORECAST AS WELL. DUE TO THE LOWER CONFIDENCE
ON THE FORECAST RAINFALL, THERE IS ALSO LOWER CONFIDENCE IN THE
FORECAST RIVER STAGE VALUES BEING REACHED, THEREFORE WILL HOLD OFF
ON ISSUING ANY WARNINGS AT THIS TIME. WHEN CONFIDENCE INCREASES ON
LOCATION AND AMOUNTS OF THE RAINFALL, THE FORECASTS AND ANY NEEDED
PRODUCTS WILL FOLLOW.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HIGH WIND WARNING FROM 4 AM TO 8 PM CDT WEDNESDAY FOR BENTON-
BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR CEDAR-DES
MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...HIGH WIND WARNING FROM 4 AM TO 8 PM CDT WEDNESDAY FOR CARROLL-JO
DAVIESS-STEPHENSON-WHITESIDE.
WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR CLARK-SCOTLAND.
&&
SYNOPSIS...UTTECH
SHORT TERM...UTTECH
LONG TERM...12
AVIATION...UTTECH
FIRE WEATHER...12
HYDROLOGY...BROOKSHazardous weather outlook, Mar 15, 3:53 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 353 PM CDT TUE MAR 15 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 353 PM CDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON FROM 3 PM TO 10 PM TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE WEATHER ALONG AND SOUTH OF INTERSTATE 80...THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE WEATHER. THE MAIN THREATS WILL BE LARGE HAIL UP TO GOLF BALLS OR LARGER...ISOLATED TORNADOES...ESPECIALLY SOUTH OF INTERSTATE 80 AND ISOLATED WIND GUSTS AROUND 60 MPH. VERY STRONG WINDS WILL SURGE IN FROM THE WEST LATE TONIGHT AFTER MIDNIGHT...POSSIBLY GUSTING FROM 50 MPH UP TO 60 MPH IN AREAS GENERALLY ALONG AND NORTH OF HIGHWAY 30. A HIGH WIND WARNING HAS BEEN ISSUED FOR THESE AREAS FROM 4 AM CDT INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE LIKELY THROUGH WEDNESDAY EVENING. WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55 TO 60 MPH...POSSIBLY HIGHER MAINLY ALONG AND NORTH OF HIGHWAY 30. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. THESE DANGEROUS WINDS MAY CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES...RESULTING IN POWER OUTAGES. FURTHER TO THE SOUTH ACROSS THE REST OF THE OUTLOOK AREA...A WIND ADVISORY IS IN EFFECT WEDNESDAY FOR SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. ALSO ON WEDNESDAY...RELATIVELY MILD TEMPERATURES...VERY STRONG WINDS... AND PLENTIFUL DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE MANAGES TO START. THURSDAY...WEST WINDS WILL GUST TO 35 TO 40 MPH. HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION ON NORTH TO SOUTH ORIENTED ROADS. A HIGH GRASS FIRE DANGER MAY CONTINUE DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT... MAINLY BETWEEN 4 PM AND 10 PM.
In the hours before
Local storm report, Mar 15, 5:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
551 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 5 S KAHOKA 40.35N 91.73W
03/15/2016 M1.75 INCH CLARK MO TRAINED SPOTTER
GOLF BALL SIZED HALL COVERING THE GROUND
&&
DCLocal storm report, Mar 15, 5:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
552 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 3 WSW KEOKUK 40.40N 91.45W
03/15/2016 M1.25 INCH LEE IA TRAINED SPOTTER
0545 PM HAIL ESE WAYLAND 40.39N 91.58W
03/15/2016 M1.00 INCH CLARK MO TRAINED SPOTTER
QUARTER SIZE HAIL.
&&Local storm report, Mar 15, 5:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
553 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FUNNEL CLOUD KEOKUK 40.41N 91.40W
03/15/2016 LEE IA TRAINED SPOTTER
2 SPOTTER REPORTS OF A FUNNEL CLOUD CROSSING THE
MISSISSIPPI RIVER 2 MILES TO THE SOUTH.
0552 PM HAIL FORT MADISON 40.62N 91.35W
03/15/2016 E0.75 INCH LEE IA TRAINED SPOTTER
DIME SIZED HAIL.
&&
DCLocal storm report, Mar 15, 5:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 1 NE KEOKUK 40.42N 91.40W
03/15/2016 M1.00 INCH LEE IA TRAINED SPOTTER
0550 PM HAIL WARSAW 40.35N 91.43W
03/15/2016 E1.00 INCH HANCOCK IL BROADCAST MEDIA
&&
DCLocal storm report, Mar 15, 5:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 2 SSE KEOKUK 40.39N 91.39W
03/15/2016 M1.00 INCH LEE IA TRAINED SPOTTER
QUARTER SIZE HAIL.
&&Local storm report, Mar 15, 5:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TORNADO 3 SE WARSAW 40.32N 91.39W
03/15/2016 HANCOCK IL TRAINED SPOTTER
TORNADO OBSERVED 2 TO 3 MILES SOUTHEAST OF WARSAW AT
CORNER OF HIGHWAY 11 AND 136. IT HAS LIFTED....WAS A HIGH
BASED CONE WITH A SMALL DEBRIS FIELD FOR A BIT.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:48 AM CDT | High Wind Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more | 12 hr |
| Mar 15, 5:35 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 55 min |
| Mar 15, 6:28 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Louisa | 32 min |
| Mar 15, 6:56 AM CDT | Special Weather Statement | DVN | Des Moines, Louisa | 94 min |
| Mar 15, 10:30 AM CDT | Special Weather Statement | DVN | Jackson | 60 min |
| Mar 15, 3:27 PM CDT | High Wind Warning | DVN | Benton, Buchanan, Clinton, Delaware, Dubuque, Jackson and 2 more | 22 hr |
| Mar 15, 3:27 PM CDT | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 29 hr |
| Mar 15, 5:09 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 66 min |
| Mar 15, 5:27 PM CDT | Tornado Warning | DVN | Lee | 48 min |
| Mar 15, 6:05 PM CDT | Tornado Warning | DVN | Des Moines, Lee | 31 min |
| Mar 15, 6:26 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Louisa, Muscatine | 49 min |
| Mar 15, 6:30 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 45 min |
| Mar 15, 6:50 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 55 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.